My girlfriend has been on the depo shot for a year this last shot being her fourth shot she has always been on time and never missed a shot she is rather young her mother makes sure she doesn't miss one but she got her last shot December 22nd we had unprotected sex the 25th then again on January 10th more then twice while we were talking she said her breast have been sore and she has had a crazy sex drive lately that's all she has wanted to do she asked her doctor if she could get pregnant on the shot and the doctor told her no but I l know no type is 100% effective she told her mom about the sore breast and she told her it was naturally them growing and hormone changes I think she's pregnant could she be?
No, your GF will not be pregnant, from the facts you have given me, above.
I realise that this is an old post, but I'm answering it in case anyone else finds it helpful.
You are covered by Depo for 12 weeks, regardless of any bleeding you may experience in between shots.
You do not have periods on Depo. A period is flushing out the lining of your womb, including an unfertilised egg.
You do not produce an egg when on Depo. What you can experience is break-through hormonal bleeding. This can last until you have your 3rd Depo shot. By then, it usually has stopped altogether.
You may get hormonal symptoms on Depo, such as bleeding, bleeding after sex, pregnancy like symptoms (because Depo tricks your body into thinking you're pregnant, to prevent you releasing eggs each month), such as bloating, sort breasts, lower back ache (Depo softens the ligaments in your back, as if preparing it to expand to make room for a growing baby), mood swings etc. Most of these symptoms pass as you get your next couple of shots.
As your GF has found, sometimes you do experience hormonal symptoms over continuous use of Depo. Unfortunately there are no forms of hormonal contraception that guarantee no side effects. It's just a case of finding the best method for each individual.
If you choose to come off Depo, you may well find you get these same hormonal symptoms for months, whilst your body readjusts. It can take up to 18 months to regain your fertility.
Hope that helps.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Depo-Provera - I took one dose of depo provera and did not like the side effects. I was experiencing
Updated 16 May 2013 • 1 answer
Updated 25 Sep 2014 • 1 answer
Was on depo provera for a year. Came off of it in Jan. Light period for 2 days, could I be pregnant?
Updated 6 Apr 2015 • 2 answers
Depo Provera pregnancy?? Please help! I'm scared my girlfriend is pregnant!! We had unprotected sex?
Updated 10 Mar 2016 • 1 answer
Updated 18 Jan 2018 • 2 answers